Louisiana, 2004Damaging Wind in Louisiana, June 8, 2004
June 8, 2004 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 7, 2:55 PM CST, 21 hours 5 minutes earlier.
Area forecast discussion, Jun 7, 2:55 PM CST, 21 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
355 PM CDT MON JUN 07 2004
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A VERY DIFLUENT PATTERN IN THE UPPER
LEVELS ACROSS THE ARKLATEX REGION DOWN INTO SOUTHWEST LA AND
SOUTHEAST TX. A SERIES OF UPPER SHORTWAVE TROUGHS CAN ALSO BE SEEN
MOVING NORTHEAST FROM MEXICO ACROSS SOUTH AND EAST TX WHERE VERY
RICH TROPICAL AIR IS IN PLACE. FARTHER EAST ACROSS THE FORECAST
AREA...A FLAT 500 MB RIDGE HAS SETTLED OVER THE REGION...BUT
SUBSIDENCE HAS BEEN WEAK AND HAS NOT DRIED THINGS OUT THAT MUCH.
A CONTINUED MOIST SOUTHERLY FLOW IN THE LOWER LEVELS...COMBINED WITH
DAYTIME HEATING AND THE SEA BREEZE...SHOULD CAUSE SCATTERED COVERAGE
SHOWERS AND THUNDERSTORMS AGAIN ACROSS MOST OF THE FORECAST AREA
TODAY.
THE DEEPER MOISTURE TO OUR WEST TODAY WILL SHIFT NORTHEAST TOWARD
THE MID MS AND LOWER OH VALLEYS WEDNESDAY AND WEDNESDAY NIGHT.
OTHERWISE...THE PATTERN REMAINS BASICALLY UNCHANGED ACROSS THE
CENTRAL GULF COAST REGION. THE MODELS DIFFER ON PRECIPITABLE WATER
FORECASTS WITH THE ETA KEEPING VALUES ABOVE NORMAL. WILL KEEP
DAYTIME POPS ABOVE MOS GUIDANCE...NEAR CLIMO AT 30 PERCENT.
ON THURSDAY...WEAK DISTURBANCES MAY MOVE THROUGH IN THE MID LEVEL
WESTERLIES...WHICH DESCEND BACK DOWN ACROSS THE FORECAST AREA. THE
ETA REMAINS RATHER MOIST AND THE GFS IS DRIER. WILL GO WITH SLIGHTLY
HIGHER POPS AT 40 PERCENT.
FRIDAY THROUGH MONDAY...THE GFS SHOWS A CONTINUED SERIES OF WEAK
SHORTWAVES MOVING ALONG THE SOUTHERN EXTENT OF THE WESTERLIES OVER
LAND WITH A RETURN TO A SLIGHT NORTHWEST FLOW ON MONDAY. AT THE SAME
TIME...DEEP TROPICAL MOISTURE IS FORECAST TO SURGE FROM THE
CARIBBEAN SEA INTO THE GULF OF MEXICO BENEATH A FLAT 500 MB RIDGE
OVER THE NORTH GULF OF MEXICO. THE DEEPER MOISTURE IF FORECAST TO
GET PUSHED TO OUR EAST ACROSS FLORIDA SUNDAY INTO MONDAY. SINCE
THERE HAS BEEN MODEL INCONSISTENCIES WITH THIS PATTERN...CONFIDENCE
IS LOW. WILL MAINTAIN PRETTY MUCH STATUS QUO DURING THE DAY 4 TO 7
PERIOD.
&&
PRELIMINARY POINT NUMBERS...
MCB 89 69 90 71 / 30 20 30 20
BTR 90 72 91 73 / 40 20 30 20
MSY 90 75 90 75 / 30 10 30 20
GPT 88 73 88 73 / 20 10 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.
&&
22
Hazardous weather outlook, Jun 8, 10:40 AM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 AM CDT TUE JUN 8 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-090030-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1140 AM CDT TUE JUN 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED TODAY.
A FEW OF THE STORMS MAY BECOME STRONG AND PRODUCE FREQUENT
LIGHTNING...LOCALLY HEAVY RAINFALL... AND WIND GUSTS TO 40 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED MOSTLY AFTERNOON THUNDERSTORMS ARE EXPECTED EACH DAY.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED
STRONG TO SEVERE THUNDERSTORM IS POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
Thunderstorm Wind, Jefferson
- When
- June 8, 12:00 PM CST
- Where
- Jefferson County, Marrero
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.900, -90.100
The roof was ripped off of a business and the debris from the roof hit and damaged three homes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, June 8, 20041 death · 1 injured · 1 event
- Tornadoes in Texas, June 8, 20046 injured · $435,000 · F1 · 3 events
- Flash Flooding and Hail in South Dakota, June 8, 2004$900,000 · 1.75 in hail · 9 events
- Tornado and Flash Flooding in Texas, June 8, 2004$150,000 · F0 · 9 events
- Flash Flood in Virginia, June 8, 2004$200,000 · 1 event
- Flash Flooding and Flooding in Minnesota, June 8 to 9, 2004$85,000 · 1 in hail · 10 events
- Hail and Damaging Wind in Iowa, June 8, 2004$48,000 · 52 kt wind · 9 events
- Damaging Wind in Missouri, June 8, 2004$50,000 · 65 kt wind · 1 event
- Damaging Wind in Florida, June 8, 2004$50,000 · 50 kt wind · 1 event
- Tornado in Florida, June 8, 2004$35,000 · F0 · 1 event
- Flash Flood in Minnesota, June 8, 2004$22,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, June 8, 200417 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407461.